Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest Prednisone dosage for allergic skin reaction

I am breast feeding and I was cleaning the bathroom and sprayed cleaner on the tub, I was supposed to rinse it after 5 to 10 minutes. I forgot, and I took a bath without rinsing the tub. The next day I started itching and had to go to urgent care center. They said to take clariton and over the counter cortisone 10 cream. I just found out that I could take prednisone, which I have been getting once in a while for SLE. My question is how many MG s should I take? I can t stop itching. My Dr. is on a short vacation with no relief physician to take his place. I can t go on like this till next week. What do you think I should do?
Thu, 28 Jun 2018
Report Abuse
Dermatologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

As per your query of dose of Prednisone, my treatment advice is -
Prednisone is a potent oral steroid. It should be given in tapering dose and only after consulting a dermatologist. Dose is dependent on the type of condition and body weight.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

What can you do for a severe case of hives in adult male. Is there anything topical to sooth itching burning skin. Is there more that can be done beyond Benadryl and Prednisone. Could it be an allergic reaction to ibuprofen or the prednisone. Thank you

doctor1 MD

I was prescribed Prednisone for poison ivy and after taking it for 5 days, I stopped taking it because of the way it made me feel. NOW I have this horrible skin rash all over my stomach, areas on my legs and my back. This rash is almost as bad as the poison ivy if not WORSE! What can I do?

doctor1 MD

I have taken 40 mg a day for two days of oral prednisone for a rash . The rash has increased in severity and amount of skin it covers in that time. Is this normal? I have had this allergic reaction before and was given an injection of prednisone and the condition improved almost immediately. Should I wait a few days and see or should I call my doctor?